Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 1, 2007, 8:38 PM CDT for Ellsworth County, Kansas. It took effect at Aug 2, 2007, 6:22 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 8:38 PM CDT (01:38 UTC)
- In effect from
- Aug 2, 2007, 6:22 AM CDT
- Expired
- Aug 3, 2007, 1:57 AM CDT
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River at Ellsworth (ELWK1).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06864500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 020138
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 01 2007
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER NEAR BUNKER HILL AFFECTING RUSSELL COUNTY.
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC167-021338-
/O.NEW.KICT.FL.W.0028.070802T1333Z-070803T1512Z/
/BUNK1.1.ER.070802T1333Z.070802T1800Z.070803T0312Z.NO/
838 PM CDT WED AUG 01 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR THE SMOKY HILL RIVER NEAR BUNKER HILL.
* FROM THURSDAY MORNING TO FRIDAY MORNING ...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 9.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THURSDAY MORNING. THE
RIVER WILL CREST NEAR 22.0 FEET BY EARLY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY EVENING.
* IMPACT...AT 24.0 FEET...AGRICULTURAL FLOODING WILL OCCUR.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
BUNKER HILL 20.0 9.2 WED 8 PM 19.3 16.3 10.2
$$
KSC053-021338-
/O.NEW.KICT.FL.W.0029.070803T1700Z-070804T2024Z/
/ELWK1.1.ER.070803T1700Z.070804T0000Z.070804T0824Z.NO/
838 PM CDT WED AUG 01 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR THE SMOKY HILL RIVER AT ELLSWORTH.
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON ...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 7.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY FRIDAY EARLY AFTERNOON.
THE RIVER WILL CREST NEAR 21.1 FEET BY FRIDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 21.0 FEET...SOUTH OF THE HIGHWAY 14 BRIDGE THE HIGHWAY
BECOMES INUNDATED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
ELLSWORTH 20.0 7.6 WED 8 PM 11.8 17.5 19.1
$$
LFW5 follow-up statements
000
WGUS83 KICT 020605
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT THU AUG 02 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC053-021804-
/O.EXT.KICT.FL.W.0029.070802T1122Z-070803T1640Z/
/ELWK1.1.ER.070802T1122Z.070802T1800Z.070803T0440Z.NO/
104 AM CDT THU AUG 02 2007
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT ELLSWORTH.
* FROM THIS MORNING TO FRIDAY MORNING ...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:00 AM THURSDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS MORNING. THE RIVER
WILL CREST NEAR 23.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 24.0 FEET...EXTENSIVE FLOODING OF LOW-LYING AREAS, AND
ROADS AROUND THE AREA WILL BE IMPACTED, INCLUDING HIGHWAY 14. THE
BRIDGE ON HWY 14 BECOMES FLOODED ALONG WITH SOME HOMES AROUND THE
AREA.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
SMOKY HILL RIVER
ELLSWORTH 20.0 17.4 THU 1 AM 17.0 14.6 9.0
$$000
WGUS83 KICT 021320
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 AM CDT THU AUG 02 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC053-030120-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1505Z/
/ELWK1.1.ER.070802T0748Z.070802T1800Z.070803T0305Z.NO/
820 AM CDT THU AUG 02 2007
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM THURSDAY THE STAGE WAS 22.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.6 FEET
BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 24.0 FEET...EXTENSIVE FLOODING OF LOW-LYING AREAS, AND
ROADS AROUND THE AREA WILL BE IMPACTED, INCLUDING HIGHWAY 14. THE
BRIDGE ON HWY 14 BECOMES FLOODED ALONG WITH SOME HOMES AROUND THE
AREA.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
SMOKY HILL RIVER
ELLSWORTH 20.0 22.9 THU 7 AM 16.5 12.9 8.4
$$
WIGHTMAN000
WGUS83 KICT 021744
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CDT THU AUG 02 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC053-030544-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1448Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0248Z.NO/
1244 PM CDT THU AUG 02 2007
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM THURSDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
FLOOD STAGE BY TONIGHT.
* IMPACT...AT 23.0 FEET...THE ROAD 100 FEET SOUTH OF THE HIGHWAY 14
BRIDGE TAKES ON A DEPTH OF 1 FOOT OF FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
SMOKY HILL RIVER
ELLSWORTH 20.0 22.5 THU 12 PM 16.5 12.9 8.4
$$
WIGHTMAN000
WGUS83 KICT 030037
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT THU AUG 02 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC053-031236-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1317Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0117Z.NO/
736 PM CDT THU AUG 02 2007
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 PM THURSDAY THE STAGE WAS 20.6 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 21.0 FEET...ABOUT 100 FEET SOUTH OF THE HIGHWAY 14
BRIDGE THE HIGHWAY BECOMES FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
SMOKY HILL RIVER
ELLSWORTH 20.0 20.6 THU 7 PM 16.5 12.5 8.8
$$000
WGUS83 KICT 030657
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT FRI AUG 03 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC053-030727-
/O.CAN.KICT.FL.W.0029.000000T0000Z-070803T1317Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0055Z.NO/
157 AM CDT FRI AUG 03 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SMOKY HILL RIVER AT ELLSWORTH.
* AT 1:15 AM FRIDAY THE STAGE WAS 17.8 FEET.
* FELL BELOW FLOOD STAGE AT 7:55 PM THURSDAY.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY SATURDAY
MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
SMOKY HILL RIVER
ELLSWORTH 20.0 17.8 FRI 1 AM 12.5 8.8 5.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 1, 3:36 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 1, 3:36 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT WED AUG 1 2007 .DISCUSSION... FORECAST CONCERNS... DEJA VU...CONVECTIVE CHANCES/TRENDS THRU MUCH OF THE FORECAST PERIOD... VERY MOIST LOW LEVELS HAS RESULTED IN A VERY UNSTABLE AIRMASS ACROSS CENTRAL KANSAS THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED DIURNALLY DRIVEN CONVECTION WILL CONTINUE INTO THE EARLY EVENING...WITH WEAK MVC DROPPING SOUTH OUT OF SOUTH CENTRAL NEBRASKA POSSIBLY AIDING DEVELOPMENT ACROSS PORTIONS OF CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR CONVECTION WILL BE ALONG THE SOUTHWARD MOVING WEAK COLD FRONT ACROSS NEBRASKA TONIGHT...AS A MORE VIGOROUS UPPER TROF MOVES ACROSS THE UPPER MIDWEST. THIS FRONT WILL DROP SOUTH INTO CENTRAL KANSAS ON THURSDAY...BEFORE BECOMING STATIONARY INTO THURSDAY NIGHT. DESPITE RATHER WEAK WINDS ALOFT...THE GIVEN MODEST INSTABILITY AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE SUFFICIENT FOCUS FOR CONVECTION ALONG IT...INTO THURSDAY NIGHT...BEFORE SHIFTING NORTH ON FRIDAY. RELATIVELY HIGH PRECIPITABLE WATER VALUES AND VERY SLOW MOVEMENT WILL AGAIN PORTEND TO LOCALLY VERY HEAVY RAINFALL. THERE IS SOME CONCERN FOR A BIT MORE WIDESPREAD RAINFALL ACROSS PORTIONS OF CENTRAL KANSAS INTO THURSDAY...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH TO GO WITH A FLOOD WATCH JUST YET. THE MAIN FORECAST CHALLENGE TURNS TO THE WEEKEND AND INTO EARLY NEXT WEEK...AS THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE UPPER RIDGE AXIS SHIFTING EAST ACROSS THE PLAINS AND INTO THE OZARKS. A SHORTWAVE WILL TOP THE MIGRATING RIDGE ON SATURDAY WITH WEAK NORTHWEST UPPER FLOW ACROSS THE AREA...BEFORE BACKING TO THE SOUTHWEST BY MONDAY. THE ADVERTISED WARMER MID LEVEL TEMPERATURES AND SLIGHT DRYING AT LOW LEVELS WOULD AGAIN SUGGEST THE INCREASE IN CONVECTIVE INHIBITION/CAP ACROSS THE AREA UNDER THIS RIDGE. HOWEVER...THE MODELS HAVE STRUGGLED MIGHTILY IN THIS REGARD ALL SUMMER LONG...WHICH LAST WEEKS DRY FORECAST FOR THIS WEEK HAS SO DEMONSTRATED. THIS IS PROBABLY DUE TO A STRONG CLIMO BIAS WHICH HAS NOT TAKEN INTO ACCOUNT THE UNUSUALLY GREEN/WET SOIL CONDITIONS ACROSS THE CENTRAL PLAINS. THOUGH THERE IS SOME REASON GLEAN TO LOWER POPS IN THE LATTER PERIODS OF THE FORECAST...IT IS QUITE LIKELY THAT THE DRYING/WARMING PROCESS WILL BE SLOWER...AND AM VERY HESITANT TO KEEP SHOWING A DRY DAY 5 TO 7 PERIOD AS WE HAVE FOR SOME TIME. THEREFORE...FORECAST COLLABORATION EFFORTS WERE SOMEWHAT SUCCESSFUL IN GETTING BUY-IN ON AT LEAST ISOLATED MENTION OF LATE AFTERNOON/EVENING CONVECTION FOR MUCH OF THE PERIOD. WILL ALSO STAVE OFF THE CENTURY MARK TYPE READINGS JUST YET...THOUGH HEAT INDICES WILL LIKELY REACH OR EXCEED THIS VALUE IN THE COMING DAYS. DARMOFAL && .AVIATION... WEAK MID LEVEL SHEAR AXIS REMAINS FROM EASTERN NEBRASKA DOWN OVER CENTRAL/EASTERN KS THIS AFTERNOON. AS AFTERNOON HEATING/INSTABILITY INCREASE AND CAP DISINTEGRATES...ISOLATED TO WIDELY SCATTERED DIURNAL TS MAY DEVELOP JUST ABOUT ANYWHERE IN OUR AREA. WILL CARRY CB CLOUD GROUP IN TAFS TO ACCOUNT FOR ISOLATED COVERAGE. LATER TONIGHT...CONVECTION ALONG APPROACHING COLD FRONT FROM NEBRASKA INTO NORTHEAST COLORADO MAY SURVIVE AS FAR SOUTHEAST AS RSL TAF SITE...SO CARRYING A VCTS OVERNIGHT THERE. MVFR VISIBILITIES IN FOG POSSIBLE EARLY THURSDAY AM MAINLY IN SOUTHERN TAF SITES DUE TO LIGHT SOUTHEASTERLY COMPONENT AND LOW TEMPERATURE/DEWPOINT SPREADS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 91 72 91 / 20 20 20 20 HUTCHINSON 70 90 71 90 / 30 30 30 20 NEWTON 71 91 72 90 / 20 30 30 20 ELDORADO 70 91 71 91 / 10 20 20 20 WINFIELD-KWLD 70 92 72 92 / 10 20 20 10 RUSSELL 70 88 70 89 / 40 50 50 30 GREAT BEND 70 89 70 90 / 30 40 40 20 SALINA 71 90 72 91 / 30 40 40 30 MCPHERSON 70 90 71 91 / 30 30 30 30 COFFEYVILLE 69 93 70 92 / 10 20 20 10 CHANUTE 69 92 70 91 / 10 20 20 20 IOLA 69 92 70 91 / 10 20 20 20 PARSONS-KPPF 69 93 70 92 / 10 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 1, 4:13 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT WED AUG 1 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS...WITH THUNDERSTORMS WIDELY SCATTERED ACROSS CENTRAL KANSAS. AN ISOLATED STRONG STORM IS POSSIBLE THIS EVENING ACROSS CENTRAL KANSAS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER THE MAIN RISK WILL REMAIN LOCALIZED BUT VERY HEAVY RAINFALL AMOUNTS...WHICH COULD RESULT IN MINOR LOW-LAND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA ON THURSDAY AND FRIDAY...WITH THE BEST CHANCES ACROSS PORTIONS OF CENTRAL KANSAS. WHILE AN ISOLATED STRONG STORM IS POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL WITH MINOR LOW-LAND FLOODING POSSIBLE. CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST...BUT WILL BECOME MORE ISOLATED...FROM SATURDAY THROUGH NEXT TUESDAY. LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE WITH ANY STORMS...WHICH WILL OCCUR PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS. HEAT INDICES WILL REACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA FROM SUNDAY THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Aug 1, 5:45 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 545 PM CDT WED AUG 1 2007 KSZ032-012330- RUSSELL- 545 PM CDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARADISE...OR 16 MILES NORTHWEST OF RUSSELL...AND MOVING SOUTH AT 10 MPH. GUSTY WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Special weather statement, Aug 1, 7:20 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 720 PM CDT WED AUG 1 2007 KSZ033-020100- LINCOLN- 720 PM CDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF LINCOLN...OR NEAR LINCOLN... AND MOVING SOUTH AT 10 MPH. GUSTY WINDS 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE. JAKUB
Local storm report, Aug 1, 8:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN SYLVAN GROVE 39.01N 98.39W
08/01/2007 M2.50 INCH LINCOLN KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 2.5 INCHES OF RAINFALL AT
SYLVAN GROVE IN ONE HOUR.
&&
CDJSpecial weather statement, Aug 1, 8:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 826 PM CDT WED AUG 1 2007 KSZ032-047-048-020215- BARTON-ELLSWORTH-RUSSELL- 826 PM CDT WED AUG 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WILSON...OR 16 MILES WEST OF ELLSWORTH...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...GUSTY WINDS AROUND 50 MPH...AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Aug 1, 8:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HEAVY RAIN SYLVAN GROVE 39.01N 98.39W
08/01/2007 M3.00 INCH LINCOLN KS TRAINED SPOTTER
3 INCHES OF RAIN IN ONE HOUR AND CREEK IN THE BACK YARD
WAS RISING FAST.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:11 PM CDT | Flash Flood Warning | ICT | Ellsworth, Lincoln, Russell | 6 hr |
| Aug 1, 8:38 PM CDT | River Flood Warning | ICT | Russell | 12 hr |
| Aug 2, 2:09 AM CDT | Flash Flood Warning | ICT | Ellsworth, Russell | 6 hr |
| Aug 2, 1:27 PM CDT | Flash Flood Watch | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 8 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.